Alert archive / Wisconsin / Flash Flood Watches in 2018
Flash Flood Watch 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood watch at Aug 30, 2018, 2:54 PM CDT for 14 counties in Wisconsin. It took effect at Aug 31, 2018, 10:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2018, 2:54 PM CDT (19:54 UTC)
- In effect from
- Aug 31, 2018, 10:00 PM CDT
- Expired
- Sep 1, 2018, 1:17 PM CDT
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Lafayette County, WI, Marquette County, WI, Ozaukee County, WI, Sauk County, WI, Sheboygan County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229 WGUS63 KMKX 301954 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Milwaukee/Sullivan WI 254 PM CDT Thu Aug 30 2018 ...POTENTIAL FOR FLASH FLOODING RETURNS THIS WEEKEND... WIZ046-047-051-052-056>060-310400- /O.NEW.KMKX.FF.A.0005.180901T0300Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, and Grafton 254 PM CDT Thu Aug 30 2018 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... The National Weather Service in Milwaukee/Sullivan has issued a * Flash Flood Watch for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin, including the following areas, in east central Wisconsin, Fond Du Lac and Sheboygan. In south central Wisconsin, Columbia, Green Lake, Marquette, and Sauk. In southeast Wisconsin, Dodge, Ozaukee, and Washington. * From Friday evening through Saturday evening * Heavy rainfall of around 1 inch with locally higher amounts may fall in a one to three hour time period. This could result in areas of flash flooding. * The additional rainfall will fall on areas still experiencing record river flooding and lingering localized urban and rural flooding. These wet conditions will result in a faster response to heavy rainfall, and quicker flash flooding developing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MBK
8 follow-up statements
771 WGUS63 KMKX 310210 FFAMKX Flood Watch National Weather Service Milwaukee/Sullivan WI 910 PM CDT Thu Aug 30 2018 ...POTENTIAL FOR FLASH FLOODING RETURNS THIS WEEKEND... WIZ046-047-051-052-056>060-311015- /O.CON.KMKX.FF.A.0005.180901T0300Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, and Grafton 910 PM CDT Thu Aug 30 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin, including the following areas, in east central Wisconsin, Fond Du Lac and Sheboygan. In south central Wisconsin, Columbia, Green Lake, Marquette, and Sauk. In southeast Wisconsin, Dodge, Ozaukee, and Washington. * From Friday evening through Saturday evening * Heavy rainfall of around 1 inch with locally higher amounts may fall in a one to three hour time period. This could result in areas of flash flooding. * The additional rainfall will fall on areas still experiencing record river flooding and lingering localized urban and rural flooding. These wet conditions will result in a faster response to heavy rainfall, and quicker flash flooding developing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
094 WGUS63 KMKX 310829 FFAMKX Flood Watch National Weather Service Milwaukee/Sullivan WI 329 AM CDT Fri Aug 31 2018 ...POTENTIAL FOR FLASH FLOODING RETURNS THIS WEEKEND... WIZ046-047-051-052-056>060-311630- /O.CON.KMKX.FF.A.0005.180901T0300Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, and Grafton 329 AM CDT Fri Aug 31 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin, including the following areas, in east central Wisconsin, Fond Du Lac and Sheboygan. In south central Wisconsin, Columbia, Green Lake, Marquette, and Sauk. In southeast Wisconsin, Dodge, Ozaukee, and Washington. * From this evening through Saturday evening * Heavy rainfall of around 1 inch with locally higher amounts may fall in a one to three hour time period. This could result in areas of flash flooding. * The additional rainfall will fall on areas still experiencing record river flooding and lingering localized urban and rural flooding. These wet conditions will result in a faster response to heavy rainfall, and quicker flash flooding developing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
720 WGUS63 KMKX 311436 FFAMKX Flood Watch National Weather Service Milwaukee/Sullivan WI 936 AM CDT Fri Aug 31 2018 ...POTENTIAL FOR FLASH FLOODING RETURNS THIS WEEKEND... WIZ046-047-051-052-056>060-312245- /O.CON.KMKX.FF.A.0005.180901T0300Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, and Grafton 936 AM CDT Fri Aug 31 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin, including the following areas, in east central Wisconsin, Fond Du Lac and Sheboygan. In south central Wisconsin, Columbia, Green Lake, Marquette, and Sauk. In southeast Wisconsin, Dodge, Ozaukee, and Washington. * From this evening through Saturday evening * Heavy rainfall of around 1 inch with locally higher amounts may fall in a one to three hour time period. This could result in areas of flash flooding. * The additional rainfall will fall on areas that have recently had record river flooding and lingering localized urban and rural flooding. These wet conditions will result in a faster response to heavy rainfall, and quicker flash flooding developing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DDV
102 WGUS63 KMKX 311907 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Milwaukee/Sullivan WI 207 PM CDT Fri Aug 31 2018 ...POTENTIAL FOR FLASH FLOODING TONIGHT INTO SATURDAY... WIZ062>064-010315- /O.EXA.KMKX.FF.A.0005.180901T0300Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Iowa-Dane-Jefferson- Including the cities of Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, and Jefferson 207 PM CDT Fri Aug 31 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH SATURDAY EVENING... The National Weather Service in Milwaukee/Sullivan has expanded the * Flash Flood Watch to include portions of south central Wisconsin and southeast Wisconsin, including the following areas, in south central Wisconsin, Dane and Iowa. In southeast Wisconsin, Jefferson. * From 10 PM CDT this evening through Saturday evening * Heavy rainfall of around 1 inch with locally higher amounts may fall in a one to three hour time period. This could result in areas of flash flooding. * The additional rainfall will fall on areas that have recently had river flooding and lingering localized urban and rural flooding. These wet conditions will result in a faster response to heavy rainfall, and quicker flash flooding developing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ WIZ046-047-051-052-056>060-010315- /O.CON.KMKX.FF.A.0005.180901T0300Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, and Grafton 207 PM CDT Fri Aug 31 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin, including the following areas, in east central Wisconsin, Fond Du Lac and Sheboygan. In south central Wisconsin, Columbia, Green Lake, Marquette, and Sauk. In southeast Wisconsin, Dodge, Ozaukee, and Washington. * From 10 PM CDT this evening through Saturday evening * Heavy rainfall of around 1 inch with locally higher amounts may fall in a one to three hour time period. This could result in areas of flash flooding. * The additional rainfall will fall on areas that have recently had record river flooding and lingering localized urban and rural flooding. These wet conditions will result in a faster response to heavy rainfall, and quicker flash flooding developing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DDV
106 WGUS63 KMKX 010212 FFAMKX Flood Watch National Weather Service Milwaukee/Sullivan WI 912 PM CDT Fri Aug 31 2018 ...POTENTIAL FOR FLASH FLOODING TONIGHT INTO SATURDAY... WIZ046-047-051-052-056>060-062>064-011215- /O.CON.KMKX.FF.A.0005.180901T0300Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, and Jefferson 912 PM CDT Fri Aug 31 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... The Flash Flood Watch continues for * Portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin, including the following areas, in east central Wisconsin, Fond Du Lac and Sheboygan. In south central Wisconsin, Columbia, Dane, Green Lake, Iowa, Marquette, and Sauk. In southeast Wisconsin, Dodge, Jefferson, Ozaukee, and Washington. * Through Saturday evening * Heavy rainfall of around 1 inch with locally higher amounts may fall in a one to three hour time period. This could result in areas of flash flooding. * The additional rainfall will fall on areas that have recently had river flooding and lingering localized urban and rural flooding. These wet conditions will result in a faster response to heavy rainfall, and quicker development of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
366 WGUS63 KMKX 010827 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Milwaukee/Sullivan WI 327 AM CDT Sat Sep 1 2018 ...POTENTIAL FOR FLASH FLOODING TODAY... WIZ067-068-011630- /O.EXA.KMKX.FF.A.0005.000000T0000Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lafayette-Green- Including the cities of Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, and Brodhead 327 AM CDT Sat Sep 1 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Milwaukee/Sullivan has expanded the * Flash Flood Watch to include a portion of south central Wisconsin, including the following areas, Green and Lafayette. * Through this evening * Heavy rainfall of 1 to 2 inches with locally higher amounts may fall in a one to three hour time period. This could result in areas of flash flooding. * The additional rainfall will fall on areas that have recently had river flooding and lingering localized urban and rural flooding. These wet conditions will result in a faster response to heavy rainfall, and quicker development of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ WIZ046-047-051-052-056>060-062>064-011630- /O.CON.KMKX.FF.A.0005.000000T0000Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, and Jefferson 327 AM CDT Sat Sep 1 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin, including the following areas, in east central Wisconsin, Fond Du Lac and Sheboygan. In south central Wisconsin, Columbia, Dane, Green Lake, Iowa, Marquette, and Sauk. In southeast Wisconsin, Dodge, Jefferson, Ozaukee, and Washington. * Through this evening * Heavy rainfall of 1 to 2 inches with locally higher amounts may fall in a one to three hour time period. This could result in areas of flash flooding. * The additional rainfall will fall on areas that have recently had river flooding and lingering localized urban and rural flooding. These wet conditions will result in a faster response to heavy rainfall, and quicker development of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Halbach
520 WGUS63 KMKX 011503 FFAMKX Flood Watch National Weather Service Milwaukee/Sullivan WI 1003 AM CDT Sat Sep 1 2018 ...POTENTIAL FOR FLASH FLOODING TODAY... WIZ046-047-051-052-056>060-062>064-067-068-012315- /O.CON.KMKX.FF.A.0005.000000T0000Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Lafayette-Green- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, and Brodhead 1003 AM CDT Sat Sep 1 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Flash Flood Watch continues for * Portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin, including the following areas, in east central Wisconsin, Fond Du Lac and Sheboygan. In south central Wisconsin, Columbia, Dane, Green, Green Lake, Iowa, Lafayette, Marquette, and Sauk. In southeast Wisconsin, Dodge, Jefferson, Ozaukee, and Washington. * Until 7 PM CDT this evening * Locally heavy rainfall could result in areas of flash flooding today. Forecast rainfall totals have been on the downward trend though, so confidence is not as high in the potential for flash flooding for the remainder of the day. * The additional rainfall may fall on areas that have recently had river flooding and lingering localized urban and rural flooding. These wet conditions will result in a faster response to heavy rainfall, and quicker development of flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DDV
331 WGUS63 KMKX 011817 FFAMKX Flood Watch National Weather Service Milwaukee/Sullivan WI 117 PM CDT Sat Sep 1 2018 ...THREAT FOR FLASH FLOODING HAS DIMINISHED... WIZ046-047-051-052-056>060-062>064-067-068-011930- /O.CAN.KMKX.FF.A.0005.000000T0000Z-180902T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Lafayette-Green- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, and Brodhead 117 PM CDT Sat Sep 1 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin has been cancelled. The heavy rainfall that was anticipated last night into this morning never fully came together. Additional thunderstorms are not expected again until tonight and confidence is not high in the placement of these storms. Thus the Flash Flood Watch has been cancelled. There will still be the possibility for locally heavy rainfall tonight and again on Sunday, so keep an eye on the radar and latest forecast as further rounds of storms develop. $$ DDV
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Aug 30, 2:40 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 30, 2:40 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
240 PM CDT THU AUG 30 2018
.TONIGHT AND FRIDAY...Forecast Confidence - Medium.
Protective low level ridging will be sliding east of the area this
evening. South winds strengthening ahead of developing Plains low
pressure will begin to pull deeper column relative humidity and
precipitable water values back toward southern WI tonight into
Friday. A frontal boundary draped across the central MS Valley will
begin shifting northward with a potential mesoscale convective
complex likely developing over parts of IA into Friday morning. The
MCS will likely prevent the warm front from surging northward.
Southern WI may be more stable for a time on Friday with a period of
lower clouds associated with returning low level humidity. However
mid-level lapse rates over western CWA increase to 6 to 7 degrees
Friday afternoon with MUCape increasing to 1-1.5K joules. Can not
rule out a couple stronger storms in the afternoon in the west.
Initial surge of warm air and moisture advection may also bring some
light showers and isolated storms to the area earlier in the day.
.FRIDAY NIGHT THROUGH SUNDAY...Forecast Confidence - Medium.
Short term guidance in good agreement on compact short wave trof
moving through central WI during the overnight Friday. Synoptic
scale lift including right exit region of upper jet affects
northwest CWA during this period. By this time, column precipitable
water will have increased to 1.5 to 2", which will be about similar
values above normal for early September. With ongoing record river
flooding and areal flooding still going on, area is very sensitive
to additional rainfall. At this point, thinking system will be
progressive, but Corfidi Vectors indicating a possible 1-3 hour
period of slower storm movement overnight. Also, strength of
overall lift and low level moisture convergence aligned with 850-
300H flow for several hours as well. Hence per collaboration with
GRB, wl post Flash Flood Watch for northern CWA for Fri night
through Saturday to account for possible redevelopment later Sat.
Difficult to pick out location of frontal boundary convection may
refire later Saturday or Saturday night but focus may shift over
southern CWA or farther south and east. Low level jet not nearly as
strong Saturday night into Sunday so not expecting a widespread MCS
at this time.
.EXTENDED PERIOD...
.SUNDAY NIGHT THROUGH THURSDAY...Forecast Confidence - Medium.
Unsettled weather will likely continue across the region for this
period, especially earlier in the period. Medium range guidance in
good agreement on stationary ridge persisting over the eastern CONUS
while southwest steering flow remains across the western CONUS.
Southwest winds in the low levels across southern WI and the region
will continue to carry high moisture and precipitable water values
into the region. Embedded short waves in southwest flow will bring
chances for showers and storms to the area through the period.
However, expecting southern WI to be firmly entrenched in the warm
sector and more capping, with warm and humid conditions. More
widespread convection likely to return late in the period (Wed Night-
Thu) as stronger short wave in westerly flow weakens ridging across
the western GtLakes. Obviously heavy rain and flooding will remain
a large concern during this period.
&&
.AVIATION(21Z TAFS)...Broken mostly VFR cu showing signs of thinning
and become more scattered. Still a potential for a period of lower
clouds later tonight into Friday morning with low level moisture
return.
&&
.MARINE...Onshore winds will veer to the south to southeast later
tonight and persist into Saturday. Gusts will approach Small Craft
Advisory levels later Friday into Friday night, but due to slight
onshore flow off the cooler water, thinking wind gusts will mostly
remain below 22 knots. Hence wl hold off on issuing Small Craft
Advisory for now.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch from Friday evening through Saturday evening
for WIZ046-047-051-052-056>060.
LM...None.
TONIGHT AND FRIDAY/AVIATION/MARINE...MBK
FRIDAY NIGHT THROUGH THURSDAY.....MBKHazardous weather outlook, Aug 30, 3:53 AM CDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 353 AM CDT Thu Aug 30 2018 WIZ046-047-051-052-056>060-062>072-310900- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 353 AM CDT Thu Aug 30 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Flooding continues across Marquette, Green lake, Columbia and Sauk counties. This flooding will continue through at least tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday River flooding is expected in central Wisconsin through late in the week. There are chances for thunderstorms Friday through Wednesday. There is a marginal risk for severe weather for much of southern Wisconsin on Friday and then again on Saturday for along the Wisconsin/Illinois border. Damaging winds, large hail and heavy rainfall are the main potential hazards over this period. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed on Friday and Saturday. LMZ643>646-310900- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 353 AM CDT Thu Aug 30 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There are chances for thunderstorms Friday through Wednesday. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 11:42 AM CDT | River Flood Warning | MKX | Sauk | 4 days |
| Aug 30, 2:50 PM CDT | Areal Flood Warning | MKX | Marquette | 24 hr |
Nearby
Flash Flood Watches in Wisconsin, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.